MAUDE Adverse Event Report: LIVANOVA USA, INC. AORTIC ROOT CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. AORTIC ROOT CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number AR-XXXXX
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During follow-up communication, it was reported that the trauma occurred during cannula insertion.The cannula material was reported to be a "very hard structure" that "crushed" the aorta upon insertion.The patient has reportedly been discharged, and the product has been destroyed and is unavailable for return for investigation.No further clarification has been provided on how the cannula was able to crush the aorta, and livanova has not received any other reports for this type of issue.This is the only complaint against this lot number, which has a build quantity of (b)(4).The dhr was inspected and no deviations or non-conformities related to the reported issue were identified.If any additional pertinent information is received, it will be provided in a supplemental report.Device not available for return.
 
Event or Problem Description
Livanova received a report that the aortic root cannula caused trauma to the patient's aorta.During further communication, it was revealed that the user feels the material is hard and the aorta is "crushed" when the cannula is attached.
 
Additional Manufacturer Narrative
The involved product was not made available for return to livanova usa and there was no available inventory of the reported lot number or representative cannula tips for evaluation.One box of aortic root cannula (ar-11114) was pulled from available stock for inspection.These 10 cannula were visually examined and closely studied in regards to damage to or stiffness of the tip, and structural integrity.No issues were identified during this analysis.A review of the product specification found that neither the material nor the manufacturing process for the cannula tip has changed.As an in-depth investigation could not be performed, a root cause could not be determined.

Brand Name
AORTIC ROOT CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w. 65th way
arvada CO 80004
MDR Report Key7198694
Report Number1718850-2018-00001
Device Sequence Number917545
Product Code DWF
UDI-Device Identifier00803622103056
UDI-Public(01)00803622103056(240)AR-11114(17)180930(10)1625100037
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberAR-XXXXX
Device Catalogue NumberAR-11114
Device Lot Number1625100037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;